Alert archive / Wyoming / High Wind Watches in 2020
High Wind Watch 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 16, 2020, 2:06 AM MST for Laramie County, Platte County, Wyoming. It took effect at Feb 16, 2020, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2020, 2:06 AM MST (09:06 UTC)
- In effect from
- Feb 16, 2020, 6:00 PM MST
- Expired
- Feb 16, 2020, 1:12 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 15, 10:12 PM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 15, 10:12 PM MST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1012 PM MST Sat Feb 15 2020
.UPDATE...
Issued at 515 PM MST Sat Feb 15 2020
We have issued a quick update to adjust the start time of the High
Wind Warning for Bordeaux. WYDOT observations indicate a few gusts
around 55 MPH with sustained winds approaching 40 MPH. Wind should
only get stronger over the next several hours, so we have opted to
start the Warning immediately. Updated hazards sent.
&&
.SHORT TERM...(This evening through Monday)
Issued at 154 PM MST Sat Feb 15 2020
High winds continue to be an issue in Arlington today despite
Craig to Casper pressure gradients decreasing. A WYDOT sensor at
Cooper Cove measured a gust to 72 MPH this morning. Winds have
started gradually declining but pressure gradients will increase
again overnight as a broad mid-level shortwave progresses
eastward. Winds will increase again at Bordeaux and Arlington
tonight and remain at criteria through most of Monday. Travel will
continue to be hazardous on the interstate especially for light
and high profile vehicles who are at risk for blowovers.
With the approach of the trough, mid and upper level flow
will become favorable for orographic uplift in the Snowy and
Sierra Madre Mountain Ranges. Models indicate strong omega on the
windward side of the mountains and RHs at 85 to 90 percent.
Further uplift will be provided by the left front region of a jet
streak. Total QPF over the mountains is 0.75 to 1.20 inches. 2 to
3 feet of snowfall is expected. Gusty winds will further
deteriorate conditions with significant blowing snow. Those
engaged in winter recreation should use caution as conditions can
cause disorientation and erase tracks in the snow. A Winter Storm
Warning goes into effect this evening for the mountains and
continues until Monday night.
Strong rising motion over and near the Laramie range and along
the Pine Ridge in Wyoming and Nebraska will also be favorable for
snowfall Sunday through Monday. 2 to 4 inches of snowfall are in
the forecast with 8 to 10 inches possible over the northern
Laramie Range where uplift is maximized due to the topography.
Moderate impacts are expected especially with Monday being a
holiday so went ahead and issued a Winter Weather Advisory for the
necessary zones. Snowfall will taper off by Monday night but
impacts may remain with slick and snow-covered roads.
.LONG TERM...(Monday night through Saturday)
Issued at 300 PM MST Sat Feb 15 2020
Arctic boundary lays over our northern counties Monday night. Snow
confined to the I-80 Corridor between Sidney and maybe as far
west as Laramie that is expected to end slowly as the front pushes
south.
Fast moving shortwave Wednesday moves through the area. Main issue
with this shortwave looks to be colder temperatures as GFS and
ECMWF dry on PoPs.
Could see an increase in winds Thursday night into Friday as next
shortwave approaches. GFS 700mb winds up to 50-55kts across the
higher terrain of southeast WYoming. Wind headlines for the wind
prone areas likely should this solution persist.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday evening)
Issued at 1012 PM MST Sat Feb 15 2020
VFR expected to prevail at most terminals through the period.
Exception at KRWL where some MVFR cigs and vsbys expected Sunday
snow showers at times. Higher mtns obscured with snow showers
over them. Otherwise gusty westerly winds especially for the
se Wy terminals Sunday with some gusts over 30 kts.
&&
.FIRE WEATHER...
Issued at 154 PM MST Sat Feb 15 2020
Minimal fire weather concerns as heavy mountain snow expected over
the next 24-36 hours. Even lower areas expected to pick up
accumulating snow...especially along and west of the Laramie
Range. Strong winds expected in the wind prone areas through
Sunday...but given snow and colder temperatures associated...fire
weather concerns not an issue.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory from 5 AM Sunday to 8 PM MST Monday for
WYZ101>105-116.
High Wind Warning until 8 PM MST Monday for WYZ106-110.
Winter Storm Warning until 5 PM MST Monday for WYZ112-114.
NE...Winter Weather Advisory from 5 AM Sunday to 8 PM MST Monday for
NEZ002-003-095.
&&
UPDATE...CLH
SHORT TERM...CW
LONG TERM...GCC
AVIATION...RE
FIRE WEATHER...GCCHazardous weather outlook, Feb 15, 2:54 PM MST, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 254 PM MST Sat Feb 15 2020 WYZ106-110-162200- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- 254 PM MST Sat Feb 15 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT High winds of 65 to 70 MPH are possible tonight. Travel will be hazardous for light and high profile vehicles including campers. Please see the High Wind Warning text for more information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A High Wind Warning will remain in effect until Monday night. Snowfall amounts of 2 to 5 inches are possible Sunday night into Monday. Wind and snow will create slick and snow-covered roads and visibility will be reduced. .Spotter information statement... Spotter activation will not be needed. WYZ112-114-162200- Sierra Madre Range-Snowy Range- 254 PM MST Sat Feb 15 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Significant mountain snowfall is expected beginning tonight. 10 to 15 inches are possible in lower elevations with 2 to over 3 feet possible at higher peaks. Gusty winds are also in the forecast and will aid in creating slick roads and reducing visibility. A Winter Storm Warning goes into effect tonight. Please see the warning text for more information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Heavy snowfall will continue through Monday. Then the mountains get a reprieve from the snow at least through the end of the week. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-WYZ101>105-116-162200- Dawes-Box Butte-North Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- South Laramie Range- 254 PM MST Sat Feb 15 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Snowfall will begin tonight from west to east. A Winter Weather Advisory goes into effect this evening. Please see the advisory text for more information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Winter Weather Advisory remains in effect until Monday night. Travel impacts are likely due to slick and snow-covered roads and reduced visibility in snowfall and blowing snow. Conditions improve after Monday and the following days look to be calm. .Spotter information statement... Spotter activation will not be needed. NEZ019>021-054-055-096-WYZ107-108-117>119-162200- Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-South Sioux- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 254 PM MST Sat Feb 15 2020 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Snow and gusty winds possible. Expect some minor impacts to travel on Sunday and Monday. Conditions will then be clam the rest of the week. .Spotter information statement... Spotter activation will not be needed. WYZ109-111-113-115-162200- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- 254 PM MST Sat Feb 15 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Snow and blowing snow possible. Minor impacts expected to travel. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Snow and blowing snow continue Sunday and Monday then quieter conditions expected for the remainder of the week. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Watches in Wyoming, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.